Florida, 2012Hail and Damaging Winds in Florida, May 15, 2012
May 15, 2012 · NWS MLB · 5 events in 2 counties and zones
Numerous showers and thunderstorms developed ahead of a mid-level trough over the Gulf of Mexico. A few of these storms became strong to severe over portions of Brevard and Lake Counties, producing severe winds which damaged trees, and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed ahead of a mid-level trough over the Gulf of Mexico. A few of these storms became strong to severe over portions of Brevard and Lake Counties, producing severe winds which damaged trees, and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 15, 2:30 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, May 15, 2:30 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT TUE MAY 15 2012
.DISCUSSION...
TONIGHT...MID/UPR LVL CLOUD DECKS HAVE LARGELY BROKEN UP...ALLOWING
DIURNAL CONVECTION TO FIRE S OF I-4. CONVECTION WILL CONTINUE TO
DVLP THRU THE REMAINDER OF THE AFTN AS THE WEST COAST SEA BREEZE
PUSHES INTO THE CWA AND BEGINS TO INTERACT WITH THE EAST COAST
BREEZE. CONVECTION SHOULD PEAK BEFORE SUNSET AS MID LVL LAPSE RATES
ARE MODERATELY UNSTABLE...THERE IS NO DISCERNIBLE CAP THRU THE
H100-H70 LYR...H85-H30 VORTICITY FIELDS ARE QUITE WEAK...AND THE
H30-H20 LYR IS WEAKLY CONVERGENT OUTSIDE OF EXISTING CONVECTION.
EXPECT SCT SHRAS/ISOLD TSRAS TO DISSIPATE WELL BEFORE MIDNIGHT.
LIGHT SRLY WINDS WILL KEEP MIN TEMPS IN THE U60S/L70S.
THURSDAY...LITTLE CHANGE IN THE OVERALL WX PATTERN AS THE POSITIVELY
TILTED FRONTAL TROF OVER THE DEEP SOUTH CONTINUES TO INTERACT WITH
THE DEEP RIDGE OVER THE WRN ATLC. DYNAMIC LIFT WILL REMAIN WEAK AS
MID LVL VORTICITY/UPR LVL DIVERGENCE OVER THE ERN GOMEX ARE LARGELY
ABSENT. HOWEVER...THE H30-H20 JET SHOULD BE CLOSE ENOUGH TO PLACE
CENTRAL FL UNDER ITS ASCENDING LEFT EXIT QUAD. LOW LVL MOISTURE WILL
BE PLENTIFUL AS SRLY WINDS THRU THE H100-H70 LYR TAP KEEP MOISTURE
OVER THE FL STRAITS.
CONVECTION WILL BE TRIGGERED BY MESOSCALE BNDRY INTERACTION.
PRIMARILY DRIVERS WILL BE THE EAST AND WEST COAST SEABREEZES. W/SW
FLOW THRU THE H85-H50 LYR WILL PUSH CONVECTION BACK TO THE EAST
COAST. GFS/ECMWF MOS POPS HAVE INCREASED INTO THE LIKELY AND EVEN
CATEGORICAL IN SOME SPOTS. WILL GO WITH 70PCT AREAWIDE. S/SWRLY FLOW
WILL PUSH AFTN TEMPS INTO THE M/U80S INTERIOR...EAST COAST SEABREEZE
SHOULD FORM BY MIDDAY KEEPING THE COASTAL REGIONS IN THE L/M80S.
WED NIGHT-FRI NIGHT...BLOCKY PATTERN OVER THE CONUS LEADS TO A VERY
SLOW EWD PROGRESSION OF THE POS TILT TROUGH EXTENDING FROM THE GOMEX
ACROSS THE SERN CONUS TO THE CAROLINAS. A WEAK SURFACE WAVE OR SPOT
LOW IS PROGGED TO DEVELOP WELL OFF THE SERN SEABOARD FRI-FRI NIGHT
WITH A SFC TROUGH EXTENDING WSW BACK TO INVOF SRN OR ECFL. BOTH THE
12Z MAV AND 00Z ECM MOS ARE SHOWING PRETY STOUT NUMBERS THROUGH LATE
WEEK...AND GIVEN THE COMBINATION OF DEEP MOISTURE POOLED OVER THE
STATE WITH WEAK SFC FLOW AND BELOW NORMAL H50 HGTS ALOFT...HAVE
NUDGED POPS UP CLOSER TO GUIDANCE...BUT STILL ABOUT 5-10 PCT BELOW
THE MOS CONSENSUS. SPECIFIC POP NUMBERS ARE 40/60 WED NGT-THU...AND
40/40 THU NGT-FRI.
SAT-MON...LATEST TREND OF THE GFS/ECM IS FOR A H50 LOW TO BRIEFLY
CONSOLIDATE OVER PENINSULAR NORTH FL OR THE PANHANDLE BEFORE IT
OPENS UP INTO A TROUGH ONCE AGAIN WITH A SLOW RISE IN HEIGHTS OF
ABOUT 10-20M BY MONDAY. AT THE SURFACE...LIGHT ONSHORE FLOW LINGERS
AROUND THE BROAD INVERTED SURFACE TROUGH EXTENDING FROM THE WESTERN
ATLC TO THE NW CARIBBEAN. OVERALL THE PATTERN LOOKS FAIRLY STAGNANT
AND UNSETTLED THROUGH EARLY NEXT WEEK. HAVE CONSERVATIVELY NUDGED
POPS UP ABOUT 10 PCT THROUGH THE WEEKEND BUT LEFT MON-TUE AS IS...
HOWEVER THE CURRENT FCST POPS FROM SAT ONWARD (30 FOR SAT/SUN AND 20
FOR MON/TUE) ARE NOW ABOUT 10 PCT BELOW THE ECX AND ABOUT 20 PCT
BELOW THE MEX.
GIVEN THE ABOVE AVERAGE COVERAGE OF CLOUDS/PRECIP EXPECTED...TEMPS
SHOULD AVERAGE A TAD BELOW CLIMO.
&&
.AVIATION...
THRU 15/23Z...SFC WNDSHFT FM TO SE AOB 12KTS INTERIOR SITES AS THE
EAST COAST SEA BREEZE PROPAGATES INLAND...NMRS MVFR SHRAS SCT
IFR/LIFR TSRAS MVG E/NE AT 10-15MPH. BTWN 15/23Z-16/02Z...SCT MVFR
SHRAS E OF KLEE-KMCO-KOBE. AFT 16/02Z...VFR ALL SITES...SFC WNDS
LIGHT S/SW...CIGS AOA FL120.
&&
.MARINE...
TONIGHT...GENTLE E/SE BREEZE NEAR THE COAST THRU MIDNIGHT AS THE
EAST COAST SEA BREEZE DISSIPATES. WINDS WILL VEER TO S/SW OVERNIGHT
AS HI PRES RIDGE AXIS OVER THE FL STRAITS INTERACTS WITH AT WEAK
FRONTAL TROF OVER THE DEEP SOUTH/NRN GOMEX. SEAS 2-3FT NEARSHORE AND
3-4FT OFFSHORE...MAINLY IN AN ERLY SWELL. SCT SHRAS/TSTMS MOVING
OFFSHORE THRU LATE EVENING.
WEDNESDAY...LIGHT TO GENTLE SW BREEZE THRU THE BNDRY LYR WILL BACK
TO THE S/SE BY EARLY AFTN AS THE EAST COAST SEABREEZE DVLPS. WINDS
ERLY SWELL WILL MAINTAIN 2-3FT SEAS NEARSHORE AND 3-4FT SEAS
OFFSHORE.
THU-SUN...TROUGH IN PLACE WILL KEEP THE GRADIENT WEAK AND WINDS
GENERALLY 10KTS OR LESS THROUGH FRIDAY. PREVAILING FLOW WILL BE
OFFSHORE WED AND THURS WITH THE EAST COAST SEA BREEZE DEVELOPING
BOTH AFTERNOON NEAR THE COAST...ESPECIALLY SOUTH OF THE CAPE. WINDS
SHIFT OUT OF THE EAST-NORTHEAST INTO FRIDAY AS THE BOUNDARY MOVES
INTO THE ATLANTIC WITH SPEEDS INCREASING TO 10-15KTS THIS WEEKEND.
SEAS 2-4FT...WITH HIGHEST SEAS WELL OFFSHORE...BECOMING 3-4FT
NEARSHORE AND 4-5FT OFFSHORE AS ONSHORE FLOW INCREASES. LONG PERIOD
NE SWELL WILL BEGIN TO FILTER INTO THE WATERS ON WEDNESDAY...WITH
DOMINANT WAVE PERIODS GOING FROM 7-8SEC TO 11-13SEC BY THURSDAY.
SHORTER WAVE PERIODS EXPECTED FOR THE WEEKEND WITH ONSHORE FLOW.
MAIN CONCERN FOR BOATERS INTO MID WEEK WILL BE LIGHTNING STORMS
MOVING FROM THE MAINLAND TO THE INTRACOASTAL AND NEAR SHORE ATLANTIC
WATERS WITH WESTERLY STEERING FLOW. LOWER STORM COVERAGE IS EXPECTED
INTO THE WEEK AS FLOW BECOMES ONSHORE AND STEERING WINDS WEAKEN.
&&
.FIRE WEATHER...
NO SIG FIRE WX CONCERNS THRU THE END OF THE WEEK AS LIGHT S/SWRLY
SFC AND TRANSPORT WINDS PULL MOISTURE UP FROM THE FL STRAITS. NMRS
AFTN/EVNG SHRAS AND TSTMS THRU THU...BCMG SCT INTO THE WEEKEND.
TRANSPORT WINDS GENERALLY BLO 10MPH THRU THU WILL RESULT IN POOR TO
FAIR DISPERSION.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 85 66 84 / 40 70 40 60
MCO 70 88 69 88 / 30 70 40 60
MLB 71 83 69 85 / 40 70 40 60
VRB 71 83 69 85 / 40 70 40 60
LEE 69 88 69 88 / 30 70 40 60
SFB 68 88 69 88 / 30 70 40 60
ORL 70 88 71 88 / 30 70 40 60
FPR 71 83 68 84 / 40 70 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....CRISTALDI
AVIATION...BRAGAW
Hazardous weather outlook, May 15, 9:30 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT TUE MAY 15 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT
20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-
OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
1030 AM EDT TUE MAY 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
ABUNDANT MID AND HIGH LEVEL CLOUDS WILL THIN THROUGH THIS AFTERNOON
WHICH WILL ALLOW FOR MORE DAYTIME HEATING COMPARED TO MONDAY. WITH A
MOIST ATMOSPHERE AND WEAK SURFACE WINDS IN PLACE...THE EAST COAST
SEA BREEZE SHOULD DEVELOP AND BECOME ACTIVE BY EARLY AFTERNOON WITH
SCATTERED SHOWERS AND THUNDERSTORMS FORMING. MULTIPLE BOUNDARY
INTERACTIONS WILL OCCUR BY LATE AFTERNOON...CAUSING THE GREATEST
STORM COVERAGE AND STRENGTH TO SHIFT TOWARD THE INTERIOR COUNTIES.
HOWEVER...STORMS WILL TEND TO MOVE NORTHEAST BACK TOWARD THE COAST
AT 15 TO 20 MPH.
THE MAIN THREATS WILL BE FREQUENT LIGHTNING STRIKES AND TEMPORARY
PONDING OF WATER ON ROADS FROM TORRENTIAL RAINFALL OF ONE TO TWO
INCHES IN A 60 TO 90 MINUTE PERIOD. STRONG WIND GUSTS AND SMALL HAIL
WILL ALSO BE POSSIBLE.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA
BREEZE THIS AFTERNOON. BOUNDARY INTERACTIONS WILL LEAD TO HIGHER
COVERAGE OF STORMS ACROSS THE INTERIOR BY LATE AFTERNOON. A FEW
STRONGER STORMS WITH WIND GUSTS TO 35 KNOTS AND FREQUENT LIGHTNING
STRIKES ARE EXPECTED. STORMS WILL MOVE NORTHEAST AT 15 KNOTS WITH
SOME MOVING ACROSS THE COAST DURING THE AFTERNOON AND EARLY EVENING.
.FIRE WEATHER IMPACT...
THERE IS A LOW TO MODERATE ENVIRONMENTAL FIRE DANGER DUE TO DRY
FUELS. SOME RAIN WETTING IS EXPECTED THIS AFTERNOON...BUT LIGHTNING
STORMS COULD INITIATE NEW FIRES.
.RIP CURRENT IMPACT...
EARLY MORNING CONTACTS WITH LOCAL BEACH PATROLS INDICATE THE
PRESENCE OF RIP CURRENTS THIS MORNING. ADDITIONALLY...SOME RIP
CURRENT RESCUES HAVE BEEN REPORTED THE PAST COUPLE OF DAYS. CHECK
WITH YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION WHEN YOU
ARRIVE AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SUFFICIENT MOISTURE WILL EXIST FOR SCATTERED STORMS THROUGH THURSDAY
WITH COVERAGE DECREASING A LITTLE FROM FRIDAY INTO THIS WEEKEND.
UPPER LEVEL TROUGHING WILL RESULT IN STEERING WINDS THAT WILL FAVOR
THE HIGHEST COVERAGE OF AFTERNOON STORMS OVER THE EAST SIDE OF THE
PENINSULA INTO LATE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
LASCODY/CRISTALDI
In the hours before
Special weather statement, May 15, 2:59 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE MAY 15 2012
FLZ147-152030-
NORTHERN BREVARD COUNTY-
359 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 430 PM EDT.
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING EAST AT 5 MPH. THIS STORM HAS ALREADY HAD A HISTORY
OF PRODUCING PEA SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SHARPES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2838 8066 2838 8072 2839 8073 2838 8074
2838 8084 2847 8083 2849 8077 2841 8074
2841 8073 2847 8073 2850 8074 2853 8063
TIME...MOT...LOC 1957Z 283DEG 3KT 2844 8076
WEITLICHSpecial weather statement, May 15, 3:00 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT TUE MAY 15 2012
FLZ054-059-152045-
INDIAN RIVER-ST. LUCIE-
400 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN INDIAN RIVER AND
NORTHERN ST. LUCIE COUNTIES...
* UNTIL 445 PM EDT.
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
STRADDLING THE BORDER OF NORTH CENTRAL SAINT LUCIE AND SOUTH CENTRAL
INDIAN RIVER COUNTIES NEAR POINTE WEST...DRIFTING NORTH.
THE PRIMARY THREATS WILL BE SMALL HAIL...CLOUD TO GROUND LIGHTNING
STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORMS PASS.
LAT...LON 2772 8071 2779 8045 2752 8039 2746 8058
TIME...MOT...LOC 1957Z 162DEG 5KT 2758 8051
CRISTALDI
Local storm report, May 15, 3:01 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CANAVERAL GROVES 28.42N 80.83W
05/15/2012 E0.70 INCH BREVARD FL COCORAHS
CONTINUOUS PEA TO DIME-SIZED HAIL FOR 15-20 MIN BETWEEN
330PM AND 350PM
&&
ARBSpecial weather statement, May 15, 3:23 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
423 PM EDT TUE MAY 15 2012
FLZ141-152100-
COASTAL VOLUSIA COUNTY-
423 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 11 MILES
NORTHWEST OF ORMOND BY THE SEA...MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2941 8108 2929 8104 2914 8095 2915 8127
2927 8128 2927 8116 2941 8116 2943 8114
2943 8110
TIME...MOT...LOC 2022Z 296DEG 20KT 2940 8121
WEITLICHSpecial weather statement, May 15, 3:53 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT TUE MAY 15 2012
FLZ047-054-152145-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
453 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
NORTHERN INDIAN RIVER COUNTY...
* UNTIL 545 PM EDT.
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
VIERA...MOVING SOUTHEAST AT 5 TO 10 MPH. ADDITIONAL STRONG STORMS
ARE DEVELOPING FARTHER SOUTH ACROSS SOUTHERN BREVARD COUNTY WEST OF
PALM BAY AND OVER NORTHERN INDIAN RIVER COUNTY NEAR FELLSMERE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2771 8088 2834 8087 2835 8070 2834 8066
2832 8065 2835 8064 2834 8061 2822 8059
2807 8055 2806 8054 2791 8046 2788 8046
2786 8043 2772 8037
TIME...MOT...LOC 2051Z 295DEG 7KT 2827 8079
WEITLICHSpecial weather statement, May 15, 4:01 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 15 2012
FLZ058-152145-
OKEECHOBEE-
501 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...
* UNTIL 545 PM EDT.
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR
BASINGER...DRIFTING EAST AT 5 MPH.
THE PRIMARY THREATS WILL BE SMALL HAIL...CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2732 8104 2734 8105 2736 8104 2738 8107
2738 8109 2750 8113 2758 8080 2736 8073
2732 8103
TIME...MOT...LOC 2101Z 253DEG 2KT 2742 8098Thunderstorm Wind, Lake
- When
- May 15, 4:40 PM EST
- Where
- Lake County, 0.69 mi S of Groveland Klinger Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $400
- Reported by
- Emergency Manager
- Coordinates
- 28.520, -81.880
Thunderstorm winds downed three trees and blew over a screen enclosure as a severe thunderstorm moved through near Groveland.
Thunderstorm Wind, Brevard
- When
- May 15, 6:10 PM EST
- Where
- Brevard County, 0.61 mi W of Scottsmoor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- COOP Observer
- Coordinates
- 28.770, -80.880
A severe thunderstorm toppled several large cedar trees near Scottsmoor. Additional isolated tree damage was reported around the area.
Thunderstorm Wind, Brevard
- When
- May 15, 6:15 PM EST
- Where
- Brevard County, 4.32 mi NNW of Cape Canavral Misl S
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.540, -80.570
U.S. Air Force Wind Tower 108, north of Cape Canaveral, recorded a 63mph/55kt wind gust during a severe thunderstorm.
Thunderstorm Wind, Brevard
- When
- May 15, 6:30 PM EST
- Where
- Brevard County, 2.76 mi NW of (Tix)space Cntr Exec
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 28.550, -80.830
A citizen reported a 60 mph thunderstorm wind gust on their home weather station near Pinetree Gardens in Titusville.
Hail, Brevard
- When
- May 15, 6:30 PM EST
- Where
- Brevard County, 2.76 mi NW of (Tix)space Cntr Exec
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.550, -80.830
Public reported penny-sized hail near Pinetree Gardens.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Carolina, May 15, 2012$36,000 · 1.75 in hail · 17 events
- Hail and Damaging Wind in South Carolina, May 15, 2012$46,000 · 1 in hail · 6 events
- Hail in Texas, May 15, 2012$15,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Georgia, May 15, 2012$1,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Virginia, May 15, 2012$4,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Utah, May 15 to 18, 201265 kt wind · 11 events
- Hail and Damaging Winds in Florida, May 15, 20121.75 in hail · 8 events
- Flash Flooding and Hail in Virginia, May 15, 2012$8,000 · 1 in hail · 7 events
- Drought in Texas, May 15 to 31, 20126 events
- Hail and Damaging Winds in Illinois, May 15, 2012$100 · 56 kt wind · 6 events
- Flash Flooding and Flooding in Pennsylvania, May 15 to 16, 20126 events
- Hail and Damaging Winds in Michigan, May 15, 2012$10,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374435, 374433, 374437, 374434, 374620.